Log in or Register to participate in these discussions

Let's Talk Radiation and dry mouth

Let's Talk Radiation and dry mouth

Posted by lordznoide on Jun 27, 2020 2:42 pm

I would like to ask any one if after the radiation like 30 days later did you start to have a problem with your hearing my hearing is starting to get bader the more time that goes by can some one help me with this thanks

Re: Let's Talk Radiation and dry mouth

Posted by Ken Anderson on Jun 28, 2020 1:32 pm

lordznoide‍, hearing loss, or ototoxicity, is a common side-effect of chemotherapy treatment with Cisplatin, which I'm guessing is a treatment you might have had for cancer of the larynx. Chemo side effects can show up after treatment. The following is from https://www.cancer.ca/en/cancer-information/cancer-type/laryngeal/treatment/chemotherapy/?region=on.

Chemotherapy may cause side effects because it can damage healthy cells as it kills cancer cells. If you develop side effects, they can happen any time during, immediately after or a few days or weeks after chemotherapy. Sometimes late side effects develop months or years after chemotherapy. Most side effects go away on their own or can be treated, but some side effects may last a long time or become permanent.

If you're experiencing side effects that your oncologist (in this case, probably your medical oncologist) or general practitioner do not know about, you should let them know so that they can help you with current knowledge.

Take care,
-Ken
http://dealingwithbaseoftonguecancer.home.blog/